Doctor insights on:
Caffeine With Effexor
Is drinking coffee with Cymbalta (duloxetine) a bad idea.....does Cymbalta (duloxetine) increase caffeine as luvox does?
No: Just so you do not go overboard with the coffee. 1-2 cups a day ok. More then that and you might have issues. Hope this was helpful. Dr R ...Read more
Can caffeine interact with diazepam? Prescribed 5mg diazepam prn for anxiety. Feeling nauseous after 2cups of coffee.Have caffeine sensitivity. Thanks
Diazepam is a: sedative and caffeine is a stimulant. If any thing, they might cancel each other out. However, equal parts uppers and downers don't necessary make you feel good. If you get nauseous after 2 cups of coffee, why not stop at one? or 1 1/2? Or half decaf, half regular? Or tea (which has a lower concentration of caffeine.)? Hope this helps. Dr. Anne ...Read more
Additive side effect: They both can have an effect on heart rate and blood pressure. They both can increase anxiety and they both raise the possiblity of seizzures. So, i would very much minimize my caffiene intake, that includes coffee, chocolate, tea, soda, esp diet soda when taking wellbutrin (bupropion). ...Read moreSee 1 more doctor answer
Too broad a question: Generally speaking none of the meds you mentioned are known for their drug-drug or food-drug interactions. However, that's not to say they have none. Being more specific about which foods or meds you are asking about might help. ...Read more
You & ur Doc: Who prescribed you sertraline & bupropion have to discuss together your current medication regimen. Ocd worse has 2 b evaluated while mdd & sleepiness r improved. A follow-up face 2 face consultation & exam r needed w/the doc who prescribed ur meds. Pls make appt & talk 2 her/him, s/he will continue 2 help u. Take care & best wishes. ...Read more
No: Wellbutrin (bupropion) can be helpful for major depression, particularly melancholic, down in the dumps depression. Wellbutrin (bupropion) is stimulating, and at best doesn't affect anxiety, but can exacerbate anxiety. For premenstrual dysporic disorder (pdd), ssris, like zoloft, celexa, and Prozac that work through serotonin can alleviate symptoms, but wellbutrin (bupropion) and works through Dopamine and doesn't help with pdd. ...Read moreSee 1 more doctor answer
Does caffeine reduce the effect of psychotropic drugs? Particularly Effexor, Buspar, (buspirone) Trazodone, and Topamax.
No interaction but..: I ran the interaction checker and there is no known interaction between caffeine and any of the meds you mentioned. However, it is well known that caffeine disrupts sleep patterns and can increase anxiety either on it and while withdrawing from it. Therefore, it is best to cut caffeine to a very minimum ...Read more
Can be taken: Together. No issues with this combination!Get a more detailed answer ›
Could be: Some people feel sedated upon initiating zoloft (sertraline) or lithium. Increased appetite and about 15 pound weight gain are common with lithium, but rare with zoloft (sertraline). If there is weight gain with zoloft (sertraline), it tends to occur later on in treatment, about six months to a year in treatment. While on lithium your thyroid should be periodically checked to make sure hypothyroidism does not set in which can cause fatigue and weight gain. Please make sure that you discuss all of these issues with your psychiatrist at the next appointment. Best wishes. ...Read more
What antidepressants can be combined with concerta? Combining concerta w/effexor led to fast hr, sweating, and hot flashes.
Stimulant compatible: Methylphenidate is a stimulant, enhancing Dopamine and norepinephrine effects in the body. You had excessive stimulation from these neurotransmitters. Any antidepressant could be combined w/ Concerta if needed, even maois under extraordinary conditions. (very risky but sometimes the only solution). Your reaction suggests a safer choice is a pure ssri : prozac, lexapro, zoloft, paxil, (paroxetine) low dose 1st. ...Read more
Have tried pristiq, (desvenlafaxine) wellbutrin, paxil, celexa, effexor, lexapro, etc. With lithium, haliperidol &abilify. A couple improve mood. Still anxious!thoughts?
Many meds: You've tried many meds already, although there are some you haven't mentioned that often help anxiety: buspirone, beta-blockers, other mood stabilizers besides lithium, etc. But after a person has tried so many medications and still has symptoms, i'd suggest non-medication approaches: psychotherapy, mindfulness, relaxation training, exercise/yoga, etc. ...Read moreSee 1 more doctor answer